Open Access
Translator Disclaimer
August, 1978 Weak Convergence Results for Extremal Processes Generated by Dependent Random Variables
Robert J. Adler
Ann. Probab. 6(4): 660-667 (August, 1978). DOI: 10.1214/aop/1176995486

Abstract

In this paper we consider a stationary sequence $\{X_n, n \geqq 1\}$ satisfying weak dependence restrictions similar to those recently introduced by Leadbetter. Suppose $a_n$ and $b_n > 0$ are norming constants for which $\max\{X_{n1},\cdots, X_{nn}\}$ converges in distribution, where $X_{nk} = (X_k - b_n)/a_n$. Define a sequence of planar processes $I_n(B) = \sharp\{j: (j/n, X_{nj}) \in B, j = 1,2,\cdots, n\}$, where $B$ is a Borel subset of $(0, \infty) \times (-\infty, \infty)$. Then the $I_n$ converge weakly to a nonhomogeneous two-dimensional Poisson process possessing the same distribution as for independent $X_j$. Applying the continuous mapping theorem to this result generates a variety of further results, including, for example, weak convergence of the order statistics of the $X_n$ sequence. The dependence conditions are weak enough to include the Gaussian sequences considered by Berman.

Citation

Download Citation

Robert J. Adler. "Weak Convergence Results for Extremal Processes Generated by Dependent Random Variables." Ann. Probab. 6 (4) 660 - 667, August, 1978. https://doi.org/10.1214/aop/1176995486

Information

Published: August, 1978
First available in Project Euclid: 19 April 2007

zbMATH: 0377.60027
MathSciNet: MR494408
Digital Object Identifier: 10.1214/aop/1176995486

Subjects:
Primary: 60F05
Secondary: 60B10, 60G10, 60G15

Rights: Copyright © 1978 Institute of Mathematical Statistics

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.6 • No. 4 • August, 1978
Back to Top